Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

199 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Prescribed Azithromycin for acne. Is it correct? Will it affect kidney?

Answered by
Dr.
Dr. Radhika

General & Family Physician

Practicing since :2005

Answered : 436 Questions

default
Posted on Sun, 24 Jun 2012 in Acne
Question: I have been prescribed azithromycin 250 Mg (Azee 200 Mg) tablets by my dermatologist once daily during bedtime for 3 months to treat my acne. I would like to know is it correct? Can I take the antibiotic for 3 months daily? would it effet my Kidney? pl let me know.
doctor
Answered by Dr. Radhika 1 hour later
Hi,

Thanks for the query.

You have been prescribed Azithromycin 250 mg once a day for treatment of acne.
Long duration antibiotic (about 3 months) is usually suggested in the treatment of acne and this is the right treatment.

Azithromycin has a lot of advantages over other antibiotics and in contrast to other anti acne medications azithromycin causes fewer gastro enteric side effects and has no major interactions with other drugs. The latest studies confirm that it is quite harmless and efficacious antibiotic with good compliance and minimum side effects. Clinical studies have shown that it can produce positive results within 8 weeks of therapy in more than 88 percent of acne sufferers.

The side effects which are minimal can include diarrhea or loose stools; headache; mild stomach pain; nausea; upset stomach; vomiting. It will not affect your kidney. So as suggested you may continue the antibiotic daily for 3 months.

Hope I have answered your query. Please accept my answer if you have no follow up queries. Should you have any more concerns, I am available to address them.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Radhika 29 minutes later
As I have mentioned already in my medication I am also taking isoproin -20 by cipla contains isoprelinoin USP 20 mg for acne . If I go through the accompanied booklet inside the medicine packet- it enlist a lot of complications and side effects. My question is can I take this safely with Azithromycin 250 mg. I have appear for my CAT exam this year. Would it effect me in any way
doctor
Answered by Dr. Radhika 1 hour later
Hi,

Thanks for the follow up.

Do you mean Isotretinoin? Isotretinoin is one of the potent acne controlling drug used in the treatment of severe nodular acne where conventional therapy have failed.

As you would have read, this is associated with some side effects such as alopecia, fragile and weaker skin, vision problems, conjunctivitis (pink eye), nosebleeds, photo sensitivity (sensitivity to light), elevated triglycerides in the blood, elevated liver enzymes and so on. However the safety and tolerance of the drug do vary a lot among different individuals. The effects produced by it again vary among different individuals. That being said, most individuals tolerate this drug well and have been continuing with it.
Hence I suggest you to continue with the medications suggested to you. Review with your prescribing doctor if you find any reactions with them. Most often, these reactions subside upon stopping the pill.

As far as interaction of azithromycin and isotretinoin is concerned, there are no significant ones and you may take both the medications as suggested.

The bottom line is you may consider using both the medication as suggested.

Hope I have given you a satisfactory response to your query.. Please accept my answer if you have no follow up queries. Should you have any more concerns, I am available to address them.

Regards

Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Radhika 2 days later

Good morning;
2 days I was out of Station and could not access my XXXXXXX I have a question.

By any reason if I discontinue midway of the course any of the tablet
soproin -20 by cipla contains isoprelinoin USP 20 mg
azee 250 by cipla contains azithromycin 250 mg

due to some reason; say after One month What would be the consequences.
Also as I mentioned in my 2nd question I have to appear for all important CAT exam for my MBA admission. Would it any way effect my concentration.

Thanks and warm rgds
doctor
Answered by Dr. Radhika 22 minutes later
Hi,

Thanks for the follow up.

If you discontinue the treatment after a month, there are chances of recurrence and you might have to take the whole course once again. There are no studies or research showing concentration being affected due to Azithromycin or Isotretinoin.

So as suggested you may continue the medication daily for 3 months.

Hope I have answered your query. Please accept my answer if you have no follow up queries. Should you have any more concerns, I am available to address them.

Regards

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,   ,   ,   ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Retinoid

doctor1 MD

Hi i was prescribed by isotret n omnacortil should i take it with it?? I kinda missed the instructions my derm gave me.. So was thinking to tKe it aft 15 days... Its been 5days i m on isotretinoin.. Hav already faced the acne flare ups sadly... Pls do solve the dillemma

doctor1 MD

hi iam 41 yr old female with what I belive hormonole acne but im scared of side affects Accutane and drugs have. I forgote to mention I had theiroid deasea do you belive I could be good patient for any of these drugs. amnesteem claravis sotret. please help.

doctor1 MD

Hi I'm a 17 year old male. Recently (past 2 weeks or so) I've had some irritation in the meatus of my penis from it rubbing against the inside of my boxers. Upon further inspection I noticed that the hole appears to be getting bigger, as if splitting downwards. I'm a heavy masturbator, and I've been taking Isotretinoin for acne which has made my skin exceptionally dry. I was wondering if this could be the cause of the split? Is there any way to prevent it from splitting further and return it to its original size? I'm very concerned, but I'd rather not go see a doctor as it's very embarrassing. Could you please help? Are there any creams, or ointments, or anything that I could use? Would Vaseline or Sudocrem help? PLease please please help! Thank you so much!

doctor1 MD

i've just come off accutane and i've been having hard stools with some blood (though i think that's just from an anal tear due to the hard stool) they come out more like rabbit poop. I guess it's cos the roaccutane dries everything out. Is there anything I can do to get my stools back to normal?

doctor1 MD

I am using Retin-A for keratosis of the skin. Is there a cream that I can use during the day to soothe the angry red spots that have appeared on my cheeks. I know this means the medicine is working but it leaves, red and or/bleeding spots.

doctor1 MD

I am thinking about buying a portable Carboxytherapy machine. . I have old and red stretch marks . I can perform the session with the help of someone else. Is it really worth it for Stretch Marks ? Will my Stretch Marks improve significatibly and...

doctor1 MD

There has been pimples in the past and spots remained on the face,can it be corrected by cream from Amway.My skin is oily.Age is 32